Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Mical

Severe tiredness.

Recommended Posts

Hello all. Sorry for a second post today. My partner was diagnosed in late August and is quite young at 55. A few things happened at once. He was diagnosed with depression and started an antidepressant and then 3 weeks later he got his Parkinson's diagnosis. The neurologist says the Parkinson's has caused his depression.

 

He does not sleep well at all and is tired all the time. He falls asleep throughout the day if he's not at work. We're wondering if the antidepressants are contributing to or causing his tiredness?

Share this post


Link to post
Share on other sites

It could be the anti-depressant.  However, I suspect it is PD.  He may have serious sleep issues that come with PD and can be evaluated in a sleep study. 

 

The PD medication usually helps with getting some energy for me, but if I could take naps, I would be.  I am looking at ways to help get a good rest  There a lot of options to try... many are listed in this forum.

Share this post


Link to post
Share on other sites

I probably said this before several times but ashwaghanda is great for tiredness that comes with PD but I probably wouldn't use it with an anti-depressant since ashwaghanda also has anti-depressant properties.

Share this post


Link to post
Share on other sites

Hello all. Sorry for a second post today. My partner was diagnosed in late August and is quite young at 55. A few things happened at once. He was diagnosed with depression and started an antidepressant and then 3 weeks later he got his Parkinson's diagnosis. The neurologist says the Parkinson's has caused his depression.

He does not sleep well at all and is tired all the time. He falls asleep throughout the day if he's not at work. We're wondering if the antidepressants are contributing to or causing his tiredness?

My husband, age 77, was recently diagnosed with Parkinson's and Vascular dementia as well as other health issues and he has bouts of extreme tiredness. He mostly rests-naps for hours to try and combat it. Sometimes it is two days in a row, that is very hard on him. Hubby also began depression meds at the time he was diagnosed, it took a full six weeks before l noticed he was responding to them. I think they have really helped. His Nuerologist and FP docs believe it is Parkinson's related as well. Hubby takes Trazadone to help him sleep and it works well.

 

Hoping you find the answer.

  • Like 1

Share this post


Link to post
Share on other sites

Mical,

 

I was diagnosed 2 years ago at age 35. I have been tiered for many years before that. Tiredness is one of the

symptoms. So far I have had a new CPAP machine. Changed some medication around and have adjusted my diet and exercise. This has helped some but as others have said. If I can grab a mid day nap, I will.

 

Feel free to ask all the questions you want. A good education about PD will help you in navigating the many options.

 

Blessings

Adam

  • Like 1

Share this post


Link to post
Share on other sites

I just discovered today that one of my antidepressants (Wellbutrin) that I normally take in the morning is a major factor in sleepiness and brain fog during the day.  I waited until late in the day to take it, and I felt a significant difference by waiting.  I had a little more productive day.  Just FYI in case anyone is taking it.

Share this post


Link to post
Share on other sites

I think tiredness comes with the territory

 

That said, I would suggest a sleep study. I was having severe issues - falling asleep at the wheel, while talking to people, etc. They found REM sleep disorder and severe Central Sleep Apnea. A BiPAP machine and nightly dose of Klonipin took care of 80% of the issue.

 

I frequently get tired during the day still. I quit my job and went on disability which allows me to nap and sleep on my own schedule. Most of the time, I just lie down for 30 minutes to an hour, watch TV and that gives me the energy to continue.

Share this post


Link to post
Share on other sites

Tiredness consumes me most days. By three I just feel like I cannot move anymore. Working is very hard for me. My brain just gets so tired too. Sleeping is a problem I take Trazadone to sleep and it does help!@ Thinking of you and hope he improves.

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×